North Dakota, 2006

Hail in North Dakota, May 28, 2006

May 28, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 28, 2:00 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 28, 2:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN MAY 28 2006

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE SHOWERS
AND THUNDERSTORM CHANCES THROUGH TUESDAY.

CURRENTLY...SOUTHWEST FLOW ALOFT WITH A SURFACE TROUGH/FRONTAL
BOUNDARY STRETCHED SOUTHWEST TO NORTHEAST ACROSS THE STATE. THIS
BOUNDARY WAS THE FOCUS FOR EARLIER SEVERE WEATHER SATURDAY EVENING
OVER PRIMARILY CENTRAL AND NORTHEASTERN NORTH DAKOTA...WITH STRONG
TO SEVERE THUNDERSTORMS CONTINUING TO MOVE ACROSS WESTERN NORTH
DAKOTA EARLY THIS MORNING. WILL LET THE FLOOD WATCH EXPIRE LATER
THIS EARLY MORNING NORTHEAST.

THE SURFACE TROUGH/FRONTAL BOUNDARY IS EXPECTED TO SLIDE FURTHER
EAST OVER EASTERN NORTH DAKOTA BY THIS EVENING. WILL AGAIN SEE A
VERY TIGHT TEMPERATURE GRADIENT WITH DAYTIME MAX TEMPS IN THE 60S
WEST OF THE TROUGH AND INTO THE UPPER 80S TO 90S FAR EAST. NUMERICAL
GUIDANCE DIFFERS 10-15 DEGREES WITH DAYTIME HIGHS TODAY WEST AND
CENTRAL...WENT WITH A BLEND AND ALSO LEANED TOWARDS THE PREVIOUS
FORECAST SOME. WILL SEE ANOTHER ROUND OF STRONG TO SEVERE CONVECTION
LATER THIS AFTERNOON AND EVENING OVER THE FAR EASTERN FORECAST AREA
FOCUSED ALONG AND AHEAD OF THE FRONTAL BOUNDARY...WITH THE BEST
STORMS EITHER DEVELOPING OVER THE RED RIVER VALLEY OR QUICKLY
PROPAGATING THAT WAY AFTER DEVELOPMENT OVER MY EAST. IN
ADDITION...UPPER LEVEL TROUGH OVER THE ROCKIES WILL LIFT NORTH LATE
TODAY AND TONIGHT...SPREADING GOOD PRECIPITATION CHANCES ACROSS THE
SOUTH AND EAST THIS EVENING AND OVERNIGHT...WITH MAINLY EXPECTING
SHOWER ACTIVITY...BUT MIGHT SEE A FEW ISOLATED NON-SEVERE
THUNDERSTORMS AS WELL.

NEAR ZONAL TO SOUTHWEST FLOW ALOFT MONDAY AND TUESDAY...WITH AROUND
SEASONAL TEMPERATURES EXPECTED. ATMOSPHERE IS WELL MIXED BOTH MONDAY
AND TUESDAY AFTERNOONS...SO WILL SEE SOME BREEZY WINDS MIXING DOWN
AS WELL AS SLIGHT CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
00Z GFS FAIRLY CONSISTENT WITH EARLIER RUNS. WEAK TROUGH ALOFT
WEDNESDAY CONTINUES TO SUPPORT A THREAT FOR THUNDERSHOWERS ON
WEDNESDAY NIGHT. THIS IS FOLLOWED BY RIDGING AND DRIER...NORTHWEST
FLOW ALOFT. SO...HAVE BASICALLY KEPT WITH A DRY FORECAST INTO
SATURDAY. ONE WRINKLE IN THE GFS IS A COLD FRONT AND ASSOCIATED
UPPER TROUGH THAT PUSH INTO THE AREA FRIDAY NIGHT AND SATURDAY. NOT
READY TO COMPLETELY BUY OFF ON THIS CHANGE. BUT...DID INTRODUCE A
SMALL CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT IN THE SOUTHWEST.
NO BIG CHANGES NEEDED IN THE TEMPERATURE FORECAST WITH READINGS NOT
TOO FAR FROM NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/JF
Hazardous weather outlook, May 28, 3:40 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT SUN MAY 28 2006

NDZ001>003-009>011-017>021-031>035-040>046-290945-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
440 AM CDT SUN MAY 28 2006 /340 AM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290945-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
440 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE TROUGH OF LOW PRESSURE WILL SLIDE EAST TODAY AND TONIGHT
TOWARDS THE EASTERN DAKOTAS. THERE IS A CHANCE FOR LATE AFTERNOON
AND OVERNIGHT THUNDERSTORMS OVER THE EASTERN THIRD OF NORTH
DAKOTA...WITH SOME POSSIBLY SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ward

When
May 28, 4:30 AM CST to 4:35 AM CST
Where
Ward County, Burlington
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.283, -101.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505236.